Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 130, NWS Milwaukee, WI

July 12, 2008Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 12, 2008, 12:53 AM CDT for Green County, Rock County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2008, 12:53 AM CDT (05:53 UTC)
Expired
Jul 12, 2008, 1:30 AM CDT
In force
37 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 1:00 AM CDTTSTM WND DMG1 W Juda, WIMULTIPLE WIND DAMAGE REPORTS FROM AROUND JUDA. TREES DOWN ON HIGH SCHOOL ROAD JUST WEST OF JUDA. ALSO...SOME TREES BLOWN ONTO BUILDINGS AND SOME MINOR STRUCTURAL DAMAGE IN THE VICINITY OF JUDA. TIME WAS APPROXIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 120554
SVRMKX
WIC045-105-120630-
/O.NEW.KMKX.SV.W.0130.080712T0553Z-080712T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1253 AM CDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 130 AM CDT

* AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONROE AIRPORT...OR NEAR MONROE...AND MOVING NORTHEAST AT 62 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBANY AND BRODHEAD BY 100 AM CDT...
  8 MILES NORTHWEST OF ORFORDVILLE BY 105 AM CDT...
  EVANSVILLE AND 7 MILES NORTHWEST OF FOOTVILLE BY 110 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE CONTACT LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4283 8898 4249 8911 4251 8967 4284 8950
TIME...MOT...LOC 0553Z 224DEG 54KT 4258 8953

$$

MBK
3 follow-up statements
000 
WWUS53 KMKX 120604
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
104 AM CDT SAT JUL 12 2008

WIC045-105-120630-
/O.CON.KMKX.SV.W.0130.000000T0000Z-080712T0630Z/
GREEN WI-ROCK WI-
104 AM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN ROCK AND EASTERN GREEN COUNTIES...

AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MONROE AIRPORT TO 
JUDA TO ALBANY...MOVING NORTHEAST AT 43 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONROE AIRPORT AND FOOTVILLE BY 110 AM CDT...
  INDIANFORD AND FULTON BY 120 AM CDT...
  ALBANY AND INDIANFORD BY 125 AM CDT...
  EVANSVILLE...COOKSVILLE AND UNION BY 130 AM CDT...

LAT...LON 4283 8898 4249 8911 4251 8967 4284 8950
TIME...MOT...LOC 0604Z 229DEG 38KT 4257 8964 4262 8946
          4270 8932

$$

BORGHOFF
000 
WWUS53 KMKX 120619
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
119 AM CDT SAT JUL 12 2008

WIC045-105-120630-
/O.CON.KMKX.SV.W.0130.000000T0000Z-080712T0630Z/
GREEN WI-ROCK WI-
119 AM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN ROCK AND EASTERN GREEN COUNTIES...

AT 117 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR JUDA...OR 6 
MILES WEST OF BRODHEAD...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBANY AND BRODHEAD BY 125 AM CDT...
  6 MILES SOUTHWEST OF EVANSVILLE...7 MILES NORTHWEST OF
  ORFORDVILLE...8 MILES WEST OF FOOTVILLE AND 9 MILES SOUTH OF UNION
  BY 130 AM CDT...

LAT...LON 4283 8898 4249 8911 4251 8967 4284 8950
TIME...MOT...LOC 0619Z 234DEG 35KT 4265 8948

$$
BORGHOFF
000 
WWUS53 KMKX 120625
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
125 AM CDT SAT JUL 12 2008

WIC045-105-120633-
/O.EXP.KMKX.SV.W.0130.000000T0000Z-080712T0630Z/
GREEN WI-ROCK WI-
125 AM CDT SAT JUL 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCK AND EASTERN GREEN
COUNTIES WILL EXPIRE AT 130 AM CDT...

LAT...LON 4283 8898 4249 8911 4251 8967 4284 8950
TIME...MOT...LOC 0623Z 234DEG 35KT 4267 8944

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:05 PM CDT, 10 hours 48 minutes earlier.

Area forecast discussion, Jul 11, 2:05 PM CDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 PM CDT FRI JUL 11 2008

.SHORT TERM...

MAIN FORECAST CONCERN IS THUNDERSTORM POTENTIAL AHEAD OF THE COLD
FRONT. EARLY MORNING THUNDERSTORM COMPLEX HAS PUSHED OFF TO THE
EAST AND DISSIPATED. WAKE LOW PRODUCED A FEW GUSTS TO 37 KNOTS.
ALSO INTERESTING EYE-LIKE FEATURE ON MCV. DEW POINTS HAVE BEHIND
OUTFLOW BOUNDARY NOW OVER NORTHERN ILLINOIS. HIGH DEW POINT AXIS TO
THE WEST JUST WEST OF THE MISSISSIPPI RIVER. MOISTURE TRAPPED
BELOW CAP THERE WITH BAND OF LOW CLOUDS. 12Z NAM SHOWED RAPID
DESTABILIZATION OVER THE FORECAST AREA THIS AFTERNOON. HOWEVER
WITH LOWER DEW POINTS AND EFFECTS OF DISSIPATED COMPLEX NEW RUC
SOUNDINGS HAVE A STRONG CAP WITH ELEVATED CAPE. WITH DRY MID
LEVELS AND STILL A CAP...ALTHOUGH IT DOES WEAKEN.

THUNDERSTORMS BREAKING OUT SOUTH OF THE BOUNDARY OVER SOUTHEAST
IOWA AND CENTRAL IL. MODELS PICK THIS UP...BUT DO NOT BRING IT
NORTH. POSSIBLY DUE TO STRONGER CAP.

EXPECT MAIN THUNDERSTORM POTENTIAL TO BE LATE TONIGHT AND
SATURDAY MORNING WITH APPROACHING COLD FRONT. THIS OCCURS AT TIME
OF CONVECTIVE MINIMUM...AND WITH A MORE WEST SOUTHWEST UPPER FLOW
AHEAD OF APPROACHING SHORTWAVE...A PROPAGATING MCS IS NOT
ANTICIPATED. WE MAY BE LEFT WITH THIS SOME MODERATE CONVECTION
WITH THE FRONT. AS A RESULT NO FLASH FLOOD WATCH IS ANTICIPATED.

COLD FRONT SHOULD EXIT THE FAR SOUTHEAST BY NOON...THUS THE SEVERE
THREAT SATURDAY SHOULD BE TO OUT SOUTH AND EAST. NICE DRYING
BEHIND FRONT WITH DEW POINTS FALLING INTO THE MID 50S BY EVENING.

CAP AROUND 700MB AND LIMITED MOISTURE SHOULD PREVENT ANY SHOWERS
FROM DEVELOPING SUNDAY AFTERNOON. STEEP LOW LEVEL LAPSE RATE
SHOULD BRING SOME GUSTY WINDS TO NEAR 30 MPH...ESPECIALLY OVER
NORTHEAST AREAS OF THE FORECAST AREA.

LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY
NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME
PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY.

.LONG TERM...
06 GFS IS FAIRLY SIMILAR WITH 00Z ECMWF. EARLIER 00Z GFS DIFFERED
IN LATE DAYS...WITH 06Z RUN OF GFS IN LINE WITH ECMWF. NEW 12Z
WENT BACK MORE TOWARDS OLD 00Z SOLUTION...BUT THESE DIFFERENCES
ARE MAINLY BEYOND 7 DAYS.

MODELS GOING TO A MOVE ZONAL JET ACROSS FAR SOUTHERN CANADA
MONDAY NIGHT THROUGH THURSDAY...WITH THE JET SINKING SOUTH ACROSS
THE NORTHERN TIER OF THE U.S.

FRONTAL BOUNDARY TO PUSH INTO WISCONSIN TUESDAY NIGHT...WEAKEN AND
STALL. LIMITED MOISTURE RETURN INITIALLY...BUT BY THURSDAY NIGHT
BOTH GFS AND ECMWF BRINGS 1 TO 2 INCHES OF QPF TO CENTRAL
WI...THEN SAGGING INTO SOUTHERN WISCONSIN ON FRIDAY.

&&

.AVIATION...
EXPECT A LINE OF THUNDERSTORMS TO COME ACROSS SOUTHERN
WISCONSIN TONIGHT AHEAD OF A COLD FRONT. WILL PLAY CEILINGS IN THE
VFR CATEGORY BUT SOME MVFR CEILINGS WILL BE POSSIBLE LATER TONIGHT
INTO SATURDAY MORNING WITH THE STORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...10
Hazardous weather outlook, Jul 11, 8:05 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 PM CDT FRI JUL 11 2008

WIZ046-047-051-052-056>060-062>072-121100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
805 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A PERIOD OF THUNDERSTORMS IS EXPECTED AFTER MIDNIGHT. THE STORMS
COULD TURN SEVERE WITH DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO TWO
INCHES.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION
OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE
MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE
STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...WITH A CHANCE
FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

LMZ643>646-121100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
805 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A PERIOD OF THUNDERSTORMS IS EXPECTED LATE TONIGHT.  THE
THUNDERSTORMS COULD TURN SEVERE WITH DAMAGING WINDS EXCEEDING 50
KNOTS AND HAIL TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...WITH A CHANCE
FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY.

MBK
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 11, 7:00 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          2 SE MAYVILLE           43.48N 88.52W
06/12/2008                   DODGE              WI   NWS STORM SURVEY

            A BRIEF EF-0 TORNADO SPUN UP 2 MILES SOUTHEAST OF
            MAYVILLE. THE TORNADO LASTED FOR LESS THAN A MINUTE. THE
            PATH LENGTH WAS 0.1 MILE AND THE MAX WIDTH WAS 20 YARDS.

0704 PM     TORNADO          5 S MARKESAN            43.64N 88.99W
07/07/2008                   GREEN LAKE         WI   NWS STORM SURVEY

            AN EF-1 TORNADO SPUN UP AT 704 PM 4.9 MILES SOUTH OF
            MARKESAN AND TRAVELLED 1.0 MILE TO 4.3 MILES SSE OF
            MARKESAN BY 706 PM. THE MAX PATH WIDTH WAS 75 YARDS.

0827 PM     LIGHTNING        WATERTOWN               43.19N 88.72W
07/07/2008                   JEFFERSON          WI   BROADCAST MEDIA

            LIGHTNING STRUCK A 16 YEAR OLD BOY AND KILLED HIM.

0533 PM     TORNADO          WSW DALTON              43.66N 89.21W
07/10/2008                   GREEN LAKE         WI   EMERGENCY MNGR

            AN EF-1 TORNADO SPUN UP AT 533 PM 0.5 MILES WSW OF DALTON
            AND TRAVELLED 1.1 MILES TO 0.4 MILES ESE OF DALTON BY 535
            PM. THE MAX PATH WIDTH WAS 50 YARDS.

&&

BORGHOFF
Special weather statement, Jul 11, 11:46 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 PM CDT FRI JUL 11 2008

WIZ046-047-051-052-056>060-062>072-120645-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1146 PM CDT FRI JUL 11 2008

...STRONG THUNDERSTORMS APPROACHING SOUTHERN WISCONSIN...

AT 1145 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LONG LINE OF STRONG TO SEVERE THUNDERSTORMS FROM NORTH CENTRAL
WISCONSIN...SOUTH SOUTHWEST INTO CENTRAL IOWA AND SOUTHEAST
NEBRASKA. THIS LINE IS PUSHING EAST SOUTHEAST AROUND 50 MPH.

IF IT MAINTAINS ITS PRESENT TRACK...IT WILL IMPACT NORTHWEST
MARQUETTE...WESTERN SAUK...AND NORTHWEST IOWA COUNTIES BETWEEN 1
AM AND 130 AM. WIDESPREAD DAMAGING WINDS HAVE BEEN REPORTED WITH
THIS LINE OVER MUCH OF MINNESOTA...HOWEVER THIS LINE MAY WEAKEN
AS IT CONTINUES TO TRACK EAST OVERNIGHT.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING OVER
SOUTHERN WISCONSIN AND NOTHERN ILLINOIS. A FEW OF THESE MAY
BECOME STRONG AHEAD OF THE MAIN SQUALL LINE...WITH SMALL HAIL AND
GUSTY WINDS TO 40 MPH.

DUE TO THE VERY HEAVY RAINS OVER THE PAST COUPLE OF DAYS...ANY
ADDITIONAL HEAVY RAINFALL MAY AGGRIVATE ONGOING FLOODING PROBLEMS
OR CREATE NEW ONES. STAY ALERT FOR RISING WATER IF YOU LIVE IN A
FLOOD PRONE AREA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES OR WARNINGS THROUGH THE
OVERNIGHT.

BORGHOFF
Special weather statement, Jul 12, 12:53 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1253 AM CDT SAT JUL 12 2008

WIZ046-047-051-052-056>060-062>072-120800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1253 AM CDT SAT JUL 12 2008

...STRONG THUNDERSTORMS APPROACHING SOUTHERN WISCONSIN...

AT 1250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LONG LINE OF STRONG THUNDERSTORMS FROM CRANDON...TO STEVENS
POINT...TO MAUSTON...TO VIROQUA...TO PRAIRIE DU CHIEN...TO NEAR
WATERLOO. THIS LINE IS PUSHING EAST SOUTHEAST AROUND 50 MPH.

THIS LINE WILL IMPACT LAWRENCE...WISCONSIN DELLS...AND MUSCODA BY
125 AM...GREEN LAKE...DALTON...POYNETTE...MARXVILLE...AND
DODGEVILLE BY 200 AM...AND ROSENDALE...FOX LAKE...MADISON...AND
PLATTEVILLE BY 220 AM.

ALTHOUGH THIS LINE HAS WEAKENED OVER THE PAST COUPLE HOURS...IT
IS STILL CAPABLE OF PRODUCING STRONG WIND GUSTS...SMALL
HAIL...AND TORRENTIAL DOWNPOURS.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. A FEW OF THESE MAY BECOME
STRONG AHEAD OF THE MAIN SQUALL LINE...WITH SMALL HAIL AND GUSTY
WINDS TO 50 MPH.

DUE TO THE VERY HEAVY RAINS OVER THE PAST COUPLE OF DAYS...ANY
ADDITIONAL HEAVY RAINFALL MAY AGGRAVATE ONGOING FLOODING PROBLEMS
OR CREATE NEW ONES. STAY ALERT FOR RISING WATER IF YOU LIVE IN A
FLOOD PRONE AREA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES OR WARNINGS THROUGH THE
OVERNIGHT.

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:05 PM CDTRiver Flood WarningMKXKenosha4 days
Jul 12, 2:12 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake48 min
Jul 12, 2:38 AM CDTSpecial Marine WarningMKX2 hr
Jul 12, 2:43 AM CDTAreal Flood AdvisoryMKXDane, Jefferson, Rock100 min
Jul 12, 3:04 AM CDTFlash Flood WarningMKXJefferson, Rock116 min
Jul 12, 3:14 AM CDTSevere Thunderstorm WarningMKXRock23 min
Jul 12, 6:21 AM CDTAreal Flood WarningMKXWalworth6 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.